Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 20, 2006, 5:26 AM CDT. It took effect at Apr 20, 2006, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2006, 5:26 AM CDT (10:26 UTC)
- In effect from
- Apr 20, 2006, 10:00 AM CDT
- Expired
- Apr 20, 2006, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 201026 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 AM CDT THU APR 20 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...THE DAVIS MOUNTAINS AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR GREATER...HIGH FIRE DANGER AND RELATIVE HUMIDITIES BELOW 15 PERCENT... .A DRYLINE WILL SET UP TODAY ALONG THE GUADALUPE MOUNTAINS AND ADVANCE EASTWARD. WESTERLY WINDS BEHIND THE DRYLINE WILL INCREASE SIGNIFICANTLY OVER THE GUADALUPE MOUNTAINS...ACROSS THE DAVIS MOUNTAINS AREA INTO PRESIDIO COUNTY. THESE WINDS WILL REMAIN ABOVE 20 MPH FOR MUCH OF THE DAY. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT BEHIND THE DRYLINE. ALONG THE WESTERN FRINGE OF THE DRYLINE...THERE IS A POSSIBILITY OF DRY LIGHTNING OCCURRING WITH ANY THUNDERSTORMS THAT FORM. AFTER SUNSET...THE DRYLINE WILL RETREAT BACK TO THE WEST BRINGING SOMEWHAT HIGHER DEWPOINTS/RELATIVE HUMIDITIES. NMZ115-TXZ058-075-079-081-082-201130- /O.CAN.KMAF.FW.A.0033.060420T1500Z-060421T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- REEVES COUNTY AND UPPER TRANS PECOS-PECOS-PRESIDIO VALLEY- BIG BEND AREA-TERRELL- 526 AM CDT THU APR 20 2006 /426 AM MDT THU APR 20 2006/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. $$ NMZ114-TXZ057-074-080-258-201830- /O.UPG.KMAF.FW.A.0033.060420T1500Z-060421T0300Z/ /O.NEW.KMAF.FW.W.0037.060420T1500Z-060421T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- 526 AM CDT THU APR 20 2006 /426 AM MDT THU APR 20 2006/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY AIR WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT AND WESTERLY WINDS OF 20 MPH OR MORE BEHIND THE DRYLINE WILL COMBINE WITH CONTINUED HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KMAF 201946 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT THU APR 20 2006 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...THE VAN HORN AREA...THE DAVIS MOUNTAINS AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR GREATER...HIGH FIRE DANGER AND RELATIVE HUMIDITIES BELOW 15 PERCENT... .A DRYLINE WILL SET UP TODAY NEAR OR JUST TO THE EAST OF THE GUADALUPE MOUNTAINS AND ADVANCE EASTWARD. WESTERLY WINDS BEHIND THE DRYLINE WILL INCREASE SIGNIFICANTLY OVER THE GUADALUPE MOUNTAINS...ACROSS THE DAVIS MOUNTAINS AREA INTO PRESIDIO COUNTY. THESE WINDS WILL REMAIN ABOVE 20 MPH FOR MUCH OF THE DAY. RELATIVE HUMIDITIES WILL BE BELOW 15 PERCENT BEHIND THE DRYLINE. ALONG THE WESTERN FRINGE OF THE DRYLINE...THERE IS A POSSIBILITY OF DRY LIGHTNING OCCURRING WITH ANY THUNDERSTORMS THAT FORM. AFTER SUNSET...THE DRYLINE WILL RETREAT BACK TO THE WEST BRINGING SOMEWHAT HIGHER DEWPOINTS/RELATIVE HUMIDITIES. NMZ114-TXZ057-074-080-258-210300- /O.CON.KMAF.FW.W.0037.000000T0000Z-060421T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-GUADALUPE MOUNTAINS- 246 PM CDT THU APR 20 2006 /146 PM MDT THU APR 20 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. VERY DRY AIR WITH RELATIVE HUMIDITIES OF LESS THAN 15 PERCENT AND WESTERLY WINDS OF 20 MPH OR MORE BEHIND THE DRYLINE WILL COMBINE WITH CONTINUED HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:27 AM CDT, 59 minutes earlier.
Area forecast discussion, Apr 20, 4:27 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 AM CDT THU APR 20 2006
.SHORT TERM...
LARGE UPPER LEVEL LOW PRESSURE SYSTEM IS CENTERED OVER EASTERN ND
WITH A SECONDARY LOW OVER AZ. THE AZ LOW WILL MOVE EAST INTO NEW
MEXICO THROUGH THE SHORT TERM. SOUTHWESTERLY FLOW ALOFT WITH THIS
WILL CAUSE A DRYLINE TO SHARPEN OVER THE WESTERN CWA THIS
AFTERNOON.
THIS SYSTEM WILL PRODUCE WIDE SCALE LIFT OVER THE CWA TODAY. THE
LIFT ASSOCIATED WITH THE SYSTEM WILL PRODUCE THUNDERSTORMS OVER THE
REGION BEGINNING THIS MORNING. AS THE DAY PROGRESSES...THE DRYLINE
WILL PROVIDE A LOW LEVEL FOCUS ENHANCING THE THUNDERSTORM
ACTIVITY... ESPECIALLY OVER THE EASTERN CWA. WITH SURFACE BASED
LI/S IN THE -4 TO -6 DEGREE RANGE...850MB BASED CAPE OF 800 TO 1000
J/KG AND BULK SHEAR VECTORS OF 65 TO 70KTS...SOME OF THE
THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.
THE UPPER LEVEL STORM SYSTEM WILL MOVE EAST OF THE CWA BY 12Z FRIDAY
WITH A RIDGE BUILDING OVER THE AREA IN ITS WAKE. BY 12Z MOST OF THE
THUNDERSTORM ACTIVITY WILL BE OVER THE NORTHEASTERN CORNER OF THE
AREA. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA SHIFTING THE
WINDS TO THE NORTHEAST BUT IT WILL HAVE LITTLE EFFECT ON THE
TEMPERATURES. STAYED CLOSE TO THE GFS ON POPS AND TEMPERATURES AND
GENERALLY USED A GFS/MAVMOS BLEND FOR THE DEWPOINTS AND WINDS.
.LONG TERM...
RAIN CHANCES WILL BE ON THE DECLINE FRIDAY AS THE COMPACT UPPER
LOW CURRENTLY OVER SOUTHERN AZ TRANSLATES EAST INTO THE SOUTHERN
PLAINS BY EARLY FRIDAY MORNING. IN THE WAKE OF THIS UPPER LOW...
SHORTWAVE RIDGING AND SUBSIDENCE WILL SPREAD OVER THE AREA AS A
SURFACE HIGH PRESSURE RIDGE GRADUALLY WEAKENS. THE MID AND UPPER
LEVEL FLOW WILL TRANSITION TO SOUTHWESTERLY BY SATURDAY AFTERNOON
AS AN UPPER LOW DROPS SOUTH ALONG THE CA COAST. A SURFACE TROUGH
WILL STRENGTHEN OVER CENTRAL NEW MEXICO AND HELP TO DRAW GULF
MOISTURE INTO THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. MID AND UPPER LEVEL SUPPORT WILL BE LACKING... HOWEVER
WITH THE AVAILABLE MOISTURE...DAYTIME HEATING AND STEEP MID LEVEL
LAPSE RATES... WE EXPECT AT LEAST ISOLATED THUNDERSTORMS TO
DEVELOP. ADDITIONAL THUNDERSTORMS ARE EXPECTED SUNDAY... ALTHOUGH
THE EASTWARD MOVING DRYLINE WILL LIKELY KEEP STORMS CONFINED TO
THE PLAINS. THE MID-LEVEL FLOW BECOMES WESTERLY AND INCREASES BY
LATE MONDAY AS AN UPPER LEVEL LOW MOVES ACROSS THE FOUR CORNERS
REGION. THIS WILL LIKELY BRING ANOTHER ROUND OF GUSTY WEST WINDS
TO THE REGION WITH FIRE WEATHER CONCERNS ON THE RISE. A COLD FRONT
WILL PUSH THROUGH THE AREA ON TUESDAY BRINGING SLIGHTLY COOLER
TEMPERATURES THROUGH WEDNESDAY.
&&
.FIRE WEATHER...
THE DRYLINE WILL BRING VERY DRY AIR INTO THE WESTERN SECTION OF THE
CWA WITH RELATIVE HUMIDITIES OF LESS THAN 10 PERCENT. THESE LOW
RH/S ALONG WITH WESTERLY 20 FT WINDS AROUND 20 MPH WILL CAUSE FIRE
WEATHER CONCERNS OVER THE EXTREME WESTERN CWA. THEREFORE...A RED
FLAG WARNING WILL BE ISSUED FOR THE GUADALUPE MOUNTAINS...THE VAN
HORN AREA...THE DAVIS MOUNTAINS AND PRESIDIO COUNTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 55 80 61 / 30 30 10 10
CARLSBAD NM 85 54 85 57 / 10 10 10 0
DRYDEN TX 88 63 89 69 / 20 10 0 10
FORT STOCKTON TX 89 57 84 62 / 20 10 0 0
GUADALUPE PASS TX 81 51 82 59 / 10 10 0 0
HOBBS NM 84 54 83 55 / 10 10 10 0
MARFA TX 85 46 83 50 / 20 10 0 0
MIDLAND INTL AIRPORT TX 80 57 81 60 / 30 30 10 0
ODESSA TX 82 56 81 60 / 20 20 10 0
WINK TX 88 56 88 60 / 20 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT THURSDAY TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...MARFA PLATEAU...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
54/06Hazardous weather outlook, Apr 20, 5:12 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 AM CDT THU APR 20 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-211015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 512 AM CDT THU APR 20 2006 /412 AM MDT THU APR 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. VERY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES CAN ALSO BE EXPECTED. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR THE MOST RECENT UPDATES...WATCHES AND WARNINGS. WESTERLY WINDS WILL BE ON THE INCREASE BY LATE THIS MORNING ACROSS THE GUADALUPE MOUNTAINS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. AS THE WINDS INCREASE... DRY AIR WILL SPREAD OVER THE MENTIONED AREA. RELATIVE HUMIDITIES WILL BE ON THE DECREASE WHILE FIRE DANGER WILL REMAIN HIGH. THESE CONDITIONS WILL REMAIN FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ACROSS THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND TRANS PECOS REGION TODAY. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS ARE URGED TO MONITOR THE WEATHER CONDITIONS TODAY AND BE PREPARED SHOULD ACTIVATION BE REQUESTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 20, 3:17 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 AM CDT THU APR 20 2006 TXZ048-200845- SCURRY- 317 AM CDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF INADALE AT 317 AM CDT...MOVING NORTHEAST AT 20 MPH. AREAS AFFECTED BY THIS STORM INCLUDE INADALE AND MOTORISTS ON U.S. HIGHWAY 84. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING FOR SOUTHWESTERN TEXAS. THIS STORM MAY CONTAIN PEA SIZE HAIL... VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 42 min |
| Apr 19, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 39 min |
| Apr 19, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 42 min |
| Apr 19, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 33 min |
| Apr 19, 8:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 51 min |
| Apr 19, 11:50 PM CDT | Flash Flood Warning | MAF | Mitchell | 4 hr |
| Apr 20, 6:50 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Apr 20, 7:00 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 60 min |
| Apr 20, 7:59 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 61 min |
| Apr 20, 9:02 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Apr 20, 9:38 AM CDT | Severe Thunderstorm Warning | MAF | Borden | 67 min |
| Apr 20, 9:52 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 53 min |
| Apr 20, 11:16 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 59 min |
| Apr 20, 12:59 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 44 min |
| Apr 20, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 59 min |
| Apr 20, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| Apr 20, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 65 min |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.